Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 18, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 27, 2016, 1:56 PM MST for 6 counties in Idaho. It took effect at Nov 28, 2016, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 1:56 PM MST (20:56 UTC)
- In effect from
- Nov 28, 2016, 8:00 AM MST
- Expired
- Nov 28, 2016, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WWUS75 KBOI 272056 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 156 PM MST SUN NOV 27 2016 ...VERY WINDY ACROSS SECTIONS OF SOUTHWEST IDAHO... .A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST TONIGHT AND MOVE SOUTHEAST OVER THE FORECAST AREA MONDAY. WINDS WILL BE ON THE INCREASE TONIGHT AHEAD OF THIS SYSTEM, WITH THE STRONGEST WINDS MONDAY AFTERNOON BEHIND A COLD FRONT. IDZ014>016-030-280500- /O.NEW.KBOI.WI.Y.0018.161128T1800Z-161129T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 156 PM MST SUN NOV 27 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST MONDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
623 WWUS75 KBOI 280350 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 850 PM MST SUN NOV 27 2016 ...VERY WINDY ACROSS SECTIONS OF SOUTHWEST IDAHO MONDAY... .A STRONG STORM SYSTEM HAS BEGUN TO MOVE INTO OVER THE PACIFIC NORTHWEST AND WILL CONTINUE TO MOVE SOUTHEAST OVER THE FORECAST AREA THROUGH MONDAY. WINDS WILL BE ON THE INCREASE AHEAD OF THIS SYSTEM... WITH THE STRONGEST WINDS MONDAY AFTERNOON BEHIND A COLD FRONT. IDZ014>016-030-281300- /O.CON.KBOI.WI.Y.0018.161128T1800Z-161129T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 850 PM MST SUN NOV 27 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST MONDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
682 WWUS75 KBOI 281154 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 454 AM MST MON NOV 28 2016 ...VERY WINDY ACROSS PORTIONS OF SOUTHWEST IDAHO TODAY... .A COLD FRONT WILL MOVE THROUGH SOUTHWEST IDAHO THIS MORNING...FOLLOWED BY STRONG WINDS ACROSS PORTIONS OF SOUTHWEST IDAHO. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON. THE WINDS WILL DIMINISH THIS EVENING. IDZ014>016-030-282230- /O.EXT.KBOI.WI.Y.0018.161128T1500Z-161129T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 454 AM MST MON NOV 28 2016 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WINDS...WEST 30 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
942 WWUS75 KBOI 282149 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 249 PM MST MON NOV 28 2016 ...VERY WINDY ACROSS PORTIONS OF SOUTHWEST IDAHO THIS AFTERNOON... IDZ014>016-030-290000- /O.CON.KBOI.WI.Y.0018.000000T0000Z-161129T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 249 PM MST MON NOV 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...WEST 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
944 WWUS75 KBOI 282335 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 435 PM MST MON NOV 28 2016 IDZ014>016-030-290045- /O.EXP.KBOI.WI.Y.0018.000000T0000Z-161129T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 435 PM MST MON NOV 28 2016 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... AS OF 430 PM MST WINDS WERE GENERALLY BELOW ADVISORY LEVELS AND WILL CONTINUE TO SLOWLY DECREASE THROUGH THE EVENING. WINDS WILL BE LIGHTER TUESDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:31 AM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Nov 27, 9:31 AM MST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Boise ID 931 AM MST Sun Nov 27 2016 .DISCUSSION...Upper level trough axis over Idaho this morning will continue to shift east today. The cold front associated with the upper level trough has moved east of the forecast area with precipitation decreasing from northwest to southeast. Enough moisture in the northwesterly flow that will develop over the area today for widely scattered showers over higher terrain. Current forecast on track so no updates expected. A potent upper level trough is still on track to move over the forecast area late tonight and Monday for increasing winds and showers. Would like to get a better look at all of the 12Z model runs, but if any advisories are needed will issue with the afternoon forecast. && .AVIATION...Isolated MVFR mtn showers through 00Z. Snow levels 3- 4.5kft MSL. Sfc wind W-NW 10-20 kts, except 20-25 kts near KJER/KTWF with gusts near 30 kts. Winds aloft at 10kft MSL SW 20-30 kts. Rain/snow increases late tonight/Monday. Rain/snow mix possible in lower valleys, but no accumulation at KBOI/KEUL. Cold front passes early Monday bringing W-NW winds gusting 25-40 kts til 00Z Tue. && .PREV DISCUSSION... SHORT TERM...Today through Monday...Upper trough and cold front will move through SE Oregon and SW Idaho today. Bulk of the shower activity will shift to the south in Nevada per latest model runs and trends. Therefore, the forecast will be adjusted accordingly with only scattered showers expected in the higher terrain and isolated showers expected in the valleys. The showers will decrease in the afternoon as the upper trough and front move rapidly to our east. Snow levels will be around 3500 feet, with light snowfall accumulations of less than an inch. West-northwest winds of 15-25 mph will develop by early afternoon - strongest in the Western Magic Valley with gusts to 35 mph. A second and more potent upper trough and front will move through the region late tonight through Monday. Widespread precipitation will overspread the area tonight with showers expected through Monday afternoon. Snow levels will range from 3000-4000 feet. Snowfall totals will range from 1-3 inches in the valleys above 3500 feet, and 3-6 inches in the mountains. Winds will increase tonight - becoming windy for much of the area. Very windy conditions are possible in portions of SW Idaho - essentially areas to the south and east of Boise where winds could exceed advisory levels. Also, there may be enough snow especially combined with the wind for a Winter Weather Advisory for areas near the ID/NV border from late tonight through Monday. LONG TERM...Monday night through Sunday...Cool northwesterly flow will dominate much of the extended period. Dry conditions expected through early Wednesday with an upper level ridge over the region. A weak shortwave trough moving through the flow will bring chance pops to the forecast area on Wednesday. Models differ on how the pattern evolves with the trough into the weekend. This trough is rather weak with limited moisture as it shifts across the region Wednesday with the best chance for precipitation with the cold frontal passage. Precipitation will be all snow down to the valley floors but warm surface temperatures will keep snow from accumulating in the valleys. Lingering showers and north- northeasterly flow will keep temperatures below normal through Thursday. Friday through Saturday, an upper level ridge will move over the region for a return to dry conditions. This could produce an inversion keeping the valleys a few degrees below normal but it will be short-live and another Pacific trough moves over the Pacific Northwest late Sunday. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...JA AVIATION.....SP PREV SHORT TERM...BW PREV LONG TERM....JS
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 1:56 PM MST | Winter Weather Advisory | BOI | Owyhee, Twin Falls | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.